Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 136, NWS Cleveland, OH

July 13, 2005Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 13, 2005, 4:56 PM EDT for Trumbull County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2005, 4:56 PM EDT (20:56 UTC)
Expired
Jul 13, 2005, 5:45 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:41 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 13, 2:41 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
241 PM EDT WED JUL 13 2005

.SHORT TERM(TONITE THRU FRI)...
RMNS OF DENNIS WL CONT TO RMN STALLED OVR SERN IN AREA THRU FRI. WK
BANDS OF ENERGY WL CONT TO ROTATE ARND THE LOW BUT GNLY TOO WK AND
NUMEROUS TO TRY AND TIME. WL SHOW SOME NORMAL DIURNAL CYCLE TO POPS
TO ACCOUNT FOR AFTN AND EVE PEAK OF CONVECTIVE ACTIVITY. WL CONT TO
CUT POPS SOME DUE TO OVERALL DRY CONDS LIMITING COVERAGE OF PRECIP.

&&

.LONG TERM(FRI NITE THRU WED)...
WK RMNS OF TROP SYS FINALLY MOV SLOLY NE ACRS LERI AREA FRI NITE
THRU SUN WITH CONTD CHC FOR SHRA/TSRA.  RDGG SHOWING FOR MON SO WL
DROP CHC OUT OF FCST AND ONLY CARRY SLGT CHC FOR TUE AND WED AS NEXT
WK CDFNT MAY AFFECT AREA.

&&

.AVIATION (18Z-18Z)...
BANDS OF CONVECTION HAVE DEVELOPED THIS AFTERNOON ACROSS THE REGION
WITH THE MOST INTENSE ACTIVITY FROM ERI S TO LBE WHERE THE CAPE
VALUES ARE 2000-3000 J/KG. WEAKER CONVECTION IS LOCATED ON THE NRN
AND EASTERN EDGE OF THE CYCLONIC CLOUD SHIELD OVER NW AND CNTRL OH
FROM FDY TO CMH. CAPE IS LOWER DUE TO LESS MORNING HEATING. WL
INCLUDE A TEMPO GROUP OVER ERI AND FDY AND MFD TO REFLECT HIGH
CONFIDENCE IN TSTM. ELSEWHERE THERE IS JUST A CHANCE OF A TSTM SO WL
INCLUDE VCSH TO REFLECT THE SCT NATURE OF STORMS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...
Hazardous weather outlook, Jul 13, 6:27 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT WED JUL 13 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141020-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
627 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA TODAY. WHILE WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG.  LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THURSDAY
AND FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 13, 4:11 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
411 PM EDT WED JUL 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     SAEGERTOWN              41.71N 80.14W
07/13/2005                   CRAWFORD           PA   LAW ENFORCEMENT

            TREES DOWN

0342 PM     TSTM WND GST     5 E CONNEAUTVILLE       41.76N 80.27W
07/13/2005  60 MPH           CRAWFORD           PA   TRAINED SPOTTER

            BRANCHES DOWN

&&

LOMBARDY
Special weather statement, Jul 13, 4:50 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
450 PM EDT WED JUL 13 2005

OHZ012>014-023-089-132200-
ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-GEAUGA OH-LAKE OH-
TRUMBULL OH-
INCLUDING THE CITIES OF...ASHTABULA...CHARDON...JEFFERSON...
PAINESVILLE AND WARREN
450 PM EDT WED JUL 13 2005

STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF EXTREME NORTHEAST OHIO
LATE THIS AFTERNOON.

SOME OF THE THUNDERSTORMS WILL HAVE FREQUENT LIGHTNING AND VERY HEAVY
RAIN...SMALL HAIL...AND WIND GUSTS TO 35 MPH.

AT 445 PM NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE STRONGEST
STORMS NORTH OF WARREN AND ACROSS MUCH OF ASHTABULA COUNTY. THE
STORMS WERE MOVING TOWARD THE NORTHWEST AT 15 MPH AND WILL SPREAD
ACROSS GEAUGA AND LAKE COUNTIES BY EVENING.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:33 PM EDTSevere Thunderstorm WarningCLELorain42 min
Jul 13, 5:35 PM EDTSpecial Marine WarningCLE85 min
Jul 13, 5:43 PM EDTSevere Thunderstorm WarningCLECuyahoga62 min
Jul 13, 6:04 PM EDTSpecial Marine WarningCLE86 min
Jul 13, 7:06 PM EDTSevere Thunderstorm WarningCLEStark42 min
Jul 13, 2:53 PM EDTSevere Thunderstorm WarningCLECrawford70 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.